Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 219, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 30, 2016, 3:10 PM CDT for Benton County, Camden County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 3:10 PM CDT (20:10 UTC)
- Expired
- Aug 30, 2016, 3:32 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS53 KSGF 302010
SVRSGF
MOC015-029-302100-
/O.NEW.KSGF.SV.W.0219.160830T2010Z-160830T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT TUE AUG 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
NORTHWEST OF MACKS CREEK...OR 15 MILES SOUTHEAST OF WARSAW...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE OF THE OZARKS... CLIMAX SPRINGS...
KNOBBY... BARNUMTON...
EDWARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR WESTERN PORTIONS OF LAKE OF THE OZARKS...GET AWAY FROM
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3822 9299 3820 9302 3819 9301 3820 9298
3822 9297 3821 9294 3820 9296 3819 9292
3815 9289 3810 9291 3807 9295 3806 9325
3809 9327 3815 9326 3824 9305
TIME...MOT...LOC 2009Z 262DEG 21KT 3812 9315
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
714
WWUS53 KSGF 302026
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT TUE AUG 30 2016
MOC029-302036-
/O.CAN.KSGF.SV.W.0219.000000T0000Z-160830T2100Z/
CAMDEN MO-
326 PM CDT TUE AUG 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3819 9308 3819 9306 3807 9307 3807 9315
3808 9320 3812 9322 3817 9321 3823 9308
TIME...MOT...LOC 2026Z 262DEG 21KT 3813 9302
$$
MOC015-302100-
/O.CON.KSGF.SV.W.0219.000000T0000Z-160830T2100Z/
BENTON MO-
326 PM CDT TUE AUG 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN BENTON COUNTY...
AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF LAURIE...OR 17 MILES NORTHWEST OF CAMDENTON...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOBBY... EDWARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3819 9308 3819 9306 3807 9307 3807 9315
3808 9320 3812 9322 3817 9321 3823 9308
TIME...MOT...LOC 2026Z 262DEG 21KT 3813 9302
HAIL...<.75IN
WIND...60MPH
$$
CRAMER168
WWUS53 KSGF 302032
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT TUE AUG 30 2016
MOC015-302042-
/O.CAN.KSGF.SV.W.0219.000000T0000Z-160830T2100Z/
BENTON MO-
332 PM CDT TUE AUG 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3819 9308 3819 9306 3807 9307 3807 9315
3808 9320 3812 9322 3817 9321 3823 9308
TIME...MOT...LOC 2029Z 262DEG 21KT 3813 9298
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 30, 3:00 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 300 PM CDT TUE AUG 30 2016 .SHORT TERM...(This evening through Wednesday) Issued at 203 PM CDT Tue Aug 30 2016 Widely scattered thunderstorms have again developed this afternoon in a relatively uncapped airmass. Most of the activity has been focused across central Missouri in an area of weak low level convergence. There is a low end threat for a severe storm or two into early this evening. Otherwise, thunderstorm activity will diminish for a time from late this evening into the early overnight period. Activity is then expected to start increasing again late tonight from eastern Kansas into portions of western Missouri as weak isentropic upglide develops. Coverage of thunderstorms will increase even further on Wednesday as a cold front slides south through the Ozarks. We may actually see quite a bit of activity behind the initial surface front as upper level short wave energy arrives in the afternoon. High temperatures will be cooler with the passing front and expected coverage of thunderstorms. Highs will generally be in the lower to middle 80s. .LONG TERM...(Wednesday Night through Tuesday) Issued at 203 PM CDT Tue Aug 30 2016 Fabulous late summer weather is then expected to end the week as Canadian high pressure builds into the region. High temperatures will be in the upper 70s to lower 80s to end the week with lows in the 50s. Upper level southwesterly flow will then shift back over the region early next week and will lead to a warming trend. Low level moisture will slowly increase, however thunderstorm chances look pretty low with the main westerlies/short wave energy likely remaining northwest of the area. We could see a few pop-up storms in the afternoon if low level moisture is sufficient. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1239 PM CDT Tue Aug 30 2016 Generally VFR conditions are to be expected for this afternoon and evening outside of any isolated thunderstorms. Early tomorrow morning sites should expect lower visibility with thunderstorms coming in from the northwest with a cold front that will be moving through the area. TAF sites can expect MVFR visibility while thunderstorms are occurring. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Foscato
Hazardous weather outlook, Aug 30, 2:16 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT TUE AUG 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 216 PM CDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THERE IS A LIMITED RISK FOR A COUPLE OF SEVERE STORMS THAT WOULD BE CAPABLE OF PRODUCING DOWNBURST WIND GUSTS. AFTERNOON HEAT INDEX VALUES WILL BE IN THE LOWER TO MIDDLE 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE LIKELY WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.